Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 109, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Dec 25, 2015, 9:18 PM CST for Cherokee County, Delaware County, Oklahoma. It took effect at Dec 26, 2015, 9:41 PM CST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 9:18 PM CST (03:18 UTC)
- In effect from
- Dec 26, 2015, 9:41 PM CST
- Expired
- Dec 28, 2015, 1:40 PM CST
- In force
- 40 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:07 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Dec 25, 5:07 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
507 PM CST FRI DEC 25 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 0Z TAFs, VFR conditions with high clouds will deteriorate
over the next couple of hours. Low clouds will bring prevailing
MVFR ceilings to all sites for the remainder of the overnight
hours. Widespread TSRA and IFR conditions will overspread the
region tomorrow during the day.
&&
.PREV DISCUSSION... /ISSUED 346 PM CST FRI DEC 25 2015/
DISCUSSION...
After a nice Christmas Day, with record high temperatures at
McAlester, the weather will go downhill starting later tonight.
The much advertised heavy rainfall event will begin to unfold late
tonight as elevated convection begins to develop across the area.
Precipitation coverage and intensity will increase during the day
Saturday as a cold front moves into the area from the west. This
front will sag slowly southeast across the area Saturday afternoon
and night with the heaviest rainfall focusing near and just behind
the shallow surface frontal boundary. The heaviest rainfall
amounts still look to occur from southeast Oklahoma into northwest
Arkansas, but the latest trends also shift heavy rainfall amounts
farther to the northwest. Thus will expand the flash flood watch
to include all but the far northwest part of our forecast area. At
this time, it appears temperatures will remain above freezing
through Sunday in our entire forecast area, but it may be a close
call in western and northern Osage County.
The strong upper low will eject rapidly northeast across our area
later Sunday night and Monday morning. Temperatures aloft will
cool rapidly as this occurs, which may lead to a mix with or
change over to snow in some places despite marginal surface
temperatures. However, a strong dry slot is also likely to
develop, which may greatly limit snowfall coverage and/or
intensity, and in fact may result in drizzle instead of snow,
especially once the low departs during the day Monday. Given the
uncertainty, have kept snow amounts quite light in our area.
Once this system departs, an extended period of below normal
temperatures will follow for the rest of next week. Another upper
level system will sweep across the area late Tuesday night and
Wednesday and may result in some light snow although low level
moisture will be limited. Temperatures may be warm enough in the
southern part of the forecast area for mainly light rain or a
rain/snow mix with this system. Any snow accumulations should be
on the light side.
Stayed close to guidance temperatures through Saturday, with the
temperature forecast Saturday night through Sunday night based
strongly on the NAM12 temperatures, as that model handles shallow
cold air the best.
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from midnight CST tonight through late Sunday
night for OKZ049-053-055>058-060>076.
AR...Flash Flood Watch from midnight CST tonight through late Sunday
night for ARZ001-002-010-011-019-020-029.
&&
AVIATION...06Hazardous weather outlook, Dec 25, 5:55 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
555 PM CST FRI DEC 25 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
555 PM CST FRI DEC 25 2015
...MAJOR RIVER FLOODING...POTENTIAL FLASH FLOODING AND POTENTIAL
SEVERE THUNDERSTORMS THIS WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING
RISK...ELEVATED
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT TONIGHT.
DISCUSSION...
THE FIRST WAVE OF SHOWERS AND SCATTERED THUNDERSTORMS
WILL DEVELOP LATE TONIGHT ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS STAND THE GREATEST CHANCE OF THUNDERSTORMS.
THUNDERSTORMS LATE TONIGHT ARE EXPECTED TO REMAIN BELOW
SEVERE THRESHOLDS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
*THE POTENTIAL FOR DANGEROUS AND POSSIBLY LIFE THREATENING FLASH
FLOODING AND MAJOR OR RECORD RIVER FLOODING EXISTS THIS WEEKEND
INTO EARLY NEXT WEEK.*
WIDESPREAD HEAVY RAINFALL... WITH STORM TOTAL AMOUNTS RANGING FROM
5 TO 10 INCHES...IS FORECAST FOR AREAS ALONG AND SOUTHEAST OF I-44
THROUGH NOON MONDAY. THIS HEAVY RAINFALL OVER A WIDESPREAD AREA...
IN COMBINATION WITH CURRENTLY SATURATED SOILS WILL LEAD TO MAXIMUM
RAINFALL RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THE RUNOFF
WILL LEAD TO MAJOR FLOODING ON A NUMBER OF RIVERS & THE POTENTIAL
FOR RECORD FLOODING ON A FEW RIVERS.
SEVERE WEATHER POTENTIAL INCREASES TO ELEVATED LEVELS SATURDAY FOR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE...INCLUDING A RISK OF TORNADOES.
THE POTENTIAL FOR WINTER WEATHER APPEARS LESS LIKELY THAN EARLIER
FORECASTS INDICATED SINCE THE STORM SYSTEM WILL ACCELERATE RAPIDLY
NORTHEAST LATE SUNDAY AND MONDAY. THERE WILL STILL BE JUST A SMALL
THREAT OF WINTER WEATHER FOR OSAGE AND PAWNEE COUNTIES MONDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THIS WILL BE A IS A HIGH END FLOOD EVENT.
EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO BE MINDFUL OF THE
FLOOD THREAT OVER THE WEEKEND.
MOST RIVERS / STREAMS WILL FLOOD... SOME STREAMS AND A FEW RIVERS
TO HISTORIC LEVELS. WATER RESCUES WILL LIKELY BE REQUIRED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 9:04 PM CST | River Flood Warning | TSA | Okmulgee | 9 days |
| Dec 25, 9:08 PM CST | River Flood Warning | TSA | Ottawa | 5 days |
| Dec 25, 9:08 PM CST | River Flood Warning | TSA | Ottawa | 6 days |
| Dec 25, 9:18 PM CST | River Flood Warning | TSA | Adair | 4 days |
| Dec 25, 9:18 PM CST | River Flood Warning | TSA | Cherokee | 5 days |
| Dec 25, 9:18 PM CST | River Flood Warning | TSA | Cherokee | 64 hr |
| Dec 25, 9:36 PM CST | River Flood Warning | TSA | Pushmataha | 6 days |
| Dec 25, 9:36 PM CST | River Flood Warning | TSA | Choctaw | 4 days |
| Dec 25, 10:40 PM CST | River Flood Warning | TSA | Sequoyah | 8 days |
| Dec 25, 10:46 PM CST | River Flood Warning | TSA | LeFlore | 9 days |
| Dec 25, 10:46 PM CST | River Flood Warning | TSA | LeFlore | 10 days |
| Dec 26, 10:14 AM CST | River Flood Warning | TSA | Muskogee | 6 days |
| Dec 26, 10:14 AM CST | River Flood Warning | TSA | Creek | 4 days |
| Dec 26, 10:14 AM CST | River Flood Warning | TSA | Tulsa | 56 hr |
| Dec 26, 10:17 AM CST | River Flood Warning | TSA | Osage, Tulsa | 4 days |
| Dec 26, 10:17 AM CST | River Flood Warning | TSA | Tulsa | 4 days |
| Dec 26, 10:19 AM CST | River Flood Warning | TSA | Washington | 3 days |
| Dec 26, 10:19 AM CST | River Flood Warning | TSA | Rogers, Tulsa | 5 days |
| Dec 26, 1:03 PM CST | Special Weather Statement | TSA | Okmulgee, Tulsa, Wagoner | 42 min |
| Dec 26, 2:34 PM CST | River Flood Warning | TSA | Osage | 52 hr |
| Dec 26, 2:41 PM CST | Special Weather Statement | TSA | Okfuskee | 49 min |
| Dec 26, 3:03 PM CST | Special Weather Statement | TSA | Haskell, Sequoyah | 42 min |
| Dec 26, 3:13 PM CST | Special Weather Statement | TSA | Tulsa | 47 min |
| Dec 26, 3:15 PM CST | Special Weather Statement | TSA | Pittsburg | 45 min |
| Dec 26, 3:27 PM CST | Special Weather Statement | TSA | Delaware | 33 min |
| Dec 26, 3:47 PM CST | Special Weather Statement | TSA | Mayes, Rogers | 43 min |
| Dec 26, 3:59 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 46 min |
| Dec 26, 4:06 PM CST | Tornado Warning | TSA | McIntosh, Muskogee, Pittsburg | 39 min |
| Dec 26, 4:08 PM CST | Areal Flood Warning | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more | 12 hr |
| Dec 26, 4:49 PM CST | Tornado Warning | TSA | Cherokee, Muskogee, Wagoner | 41 min |
| Dec 26, 4:53 PM CST | Tornado Warning | TSA | Pittsburg | 39 min |
| Dec 26, 4:57 PM CST | Special Weather Statement | TSA | Delaware | 33 min |
| Dec 26, 5:10 PM CST | Flash Flood Warning | TSA | Okmulgee | 6 hr |
| Dec 26, 5:24 PM CST | Special Weather Statement | TSA | McIntosh, Muskogee | 51 min |
| Dec 26, 5:30 PM CST | Special Weather Statement | TSA | McIntosh | 45 min |
| Dec 26, 5:42 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 48 min |
| Dec 25, 10:40 PM CST | River Flood Warning | TSA | Crawford, Sebastian | 10 days |
| Dec 25, 10:40 PM CST | River Flood Warning | TSA | Franklin, Johnson, Logan | 10 days |
| Dec 25, 10:40 PM CST | River Flood Warning | TSA | Crawford, Franklin | 58 hr |
| Dec 25, 10:55 PM CST | River Flood Warning | TSA | Carroll | 64 hr |
| Dec 26, 12:40 PM CST | Special Weather Statement | TSA | Sebastian | 50 min |
| Dec 26, 1:42 PM CST | Special Weather Statement | TSA | Franklin, Madison | 48 min |
| Dec 26, 3:38 PM CST | Tornado Warning | TSA | Benton | 37 min |
| Dec 26, 5:16 PM CST | Severe Thunderstorm Warning | TSA | Benton | 29 min |
Nearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.